Alert archive / Florida / Wind Advisories in 2005

Wind Advisory 1, NWS EYW

October 24, 2005Monroe County, Florida

NWS EYW issued this wind advisory at Oct 24, 2005, 5:30 PM EDT for Monroe County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2005, 5:30 PM EDT (21:30 UTC)
Expired
Oct 24, 2005, 11:00 PM EDT
In force
6 hr
Issued by
NWS EYW

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS72 KEYW 242130
NPWEYW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
530 PM EDT MON OCT 24 2005

...WIND ADVISORY IN EFFECT UNTIL 1100 PM THIS EVENING...

.THE SURFACE PRESSURE GRADIENT BETWEEN HURRICANE WILMA IN THE
WESTERN ATLANTIC AND HIGH PRESSURE OVER THE CENTRAL UNITED STATES
WILL PRODUCE WINDS OF 30 MPH OR GREATER ACROSS THE KEYS THIS EVENING.

FLZ076>078-250300-
/X.NEW.KEYW.WI.Y.0001.051024T2130Z-051025T0300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE CITIES OF...KEY LARGO...MARATHON...KEY WEST
530 PM EDT MON OCT 24 2005

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.
NORTHWEST WINDS OF 30 TO 39 MPH...WITH GUSTS NEAR 45 MPH ARE
OCCURRING ACROSS THE KEYS. NORTHWEST WINDS OF SIMILAR MAGNITDUES
ARE EXPECTED THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
BS
1 follow-up statement
340 
WWUS72 KEYW 242134 CCA
NPWEYW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
530 PM EDT MON OCT 24 2005

...WIND ADVISORY IN EFFECT UNTIL 1100 PM THIS EVENING...

.THE SURFACE PRESSURE GRADIENT BETWEEN HURRICANE WILMA IN THE
WESTERN ATLANTIC AND HIGH PRESSURE OVER THE CENTRAL UNITED STATES
WILL PRODUCE WINDS OF 30 MPH OR GREATER ACROSS THE KEYS THIS EVENING.

FLZ076>078-250300-
/X.NEW.KEYW.WI.Y.0001.051024T2130Z-051025T0300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE CITIES OF...KEY LARGO...MARATHON...KEY WEST
530 PM EDT MON OCT 24 2005

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.
NORTHWEST WINDS OF 30 TO 39 MPH...WITH GUSTS NEAR 45 MPH ARE
OCCURRING ACROSS THE KEYS. NORTHWEST WINDS OF SIMILAR MAGNITUDES
ARE EXPECTED THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
BS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS EYW wrote its last area forecast discussion before this wind advisory went out at Oct 24, 12:10 PM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Oct 24, 12:10 PM EDT, 5 hours 20 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1210 PM EDT MON OCT 24 2005

.DISCUSSION...
.OBSERVATIONS/TRENDS...
LARGE CATEGORY 2 HURRICANE WILMA IS MOVING RAPIDLY NORTHEASTWARD
NEAR 25 MPH OFF THE EAST CENTRAL FLORIDA COAST...WITH THE LARGE EYE
LOCATED OVER JUST EAST OF PALM BEACH COUNTY. THE OUTERMOST SOUTHERN
RAINBAND HAS LIFTED NORTWARD OUT OF OUR ENTIRE REGION...LEAVING
RAPIDLY MOVING SCATTERED SHOWERS OVER OUR AREA. ACROSS THE MARINE
DISTRICT...LIMITED C-MAN STATION PLATFORMS INDICATE WEST WINDS
AROUND 40 KT GUSTING TO 60 KT...BUT DECREASING STEADILY.

.FORECAST.
AS HURRICANE WILMA MOVES RAPIDLY AWAY FROM THE AREA...WINDS WILL
CONTINUE TO DECREASE OVER THE ISLAND CHAIN AND SURROUNDING
WATERS...TO 20 TO 30 KT AND GUSTY BY LATE THIS AFTERNOON. ONLY LIGHT
PATCHES OF RAIN WILL AFFECT THE AREA...MOVING RAPIDLY SOUTEASTWARD.
ADDITIONAL RAINFALL ACCUMULATIONS WILL BE VERY LIGHT. A COLD FRONT
WILL PASS THROUGH THE AREA...BRINGING COOLER AND DRIER AIR ACROSS
THE KEYS AND SURROUNDING WATERS TONIGHT.

&&
.MARINE...
A HURRICANE WARNING IS IN EFFECT.
SMALL CRAFT SHOULD REMAIN IN PORT.

&&
.AVIATION...
KEY WEST INTERNATIONAL AIRPORT IS CLOSED.
MARATHON FLORIDA KEYS AIRPORT IS CLOSED.

&&
.EYW WATCHES/WARNINGS/ADVISORIES...
     HURRICANE WARNING AND
     FLZ076-077-078-GMZ052-053-054-072-073-074-075.

APA
J.LEE
S.DAIDA
DFM
ANDY DEVANAS
Hazardous weather outlook, Oct 24, 3:30 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
330 PM EDT MON OCT 24 2005

UPDATED TO REPLACE HURRICANE WARNING WITH A TROPICAL STORM WARNING

FLZ076>078-GMZ031>033-052>054-072>075-251000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE
FLORIDA KEYS NATIONAL MARINE SANCTUARY-
330 PM EDT MON OCT 24 2005

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM CONDITIONS ASSOCIATED WILL PERSIST FOR THE BALANCE OF
THIS AFTERNOON...AND GRADUALLY IMPROVE TONIGHT.

HURRICANE WILMA WILL BE FOLLOWED BY A STRONG COLD FRONT WHICH WILL
SWEEP THROUGH THE KEYS TONIGHT. WINDS WILL STAY ABOVE 20 KNOTS...AND
SEAS WILL REMAIN ROUGH AND HAZARDOUS. SMALL CRAFT SHOULD REMAIN IN
PORT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ROUGH AND HAZARDOUS SEAS WILL BE SLOW TO SUBSIDE TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF WIND GUSTS OR STORM SURGE ARE APPRECIATED.

APA

In the hours before

Local storm report, Oct 24, 12:06 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1206 PM EDT MON OCT 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     STORM SURGE      MARATHON                24.71N 81.08W
10/24/2005  E5.00 FT         MIDDLE KEYS IN MON FL   COUNTY OFFICIAL

            A CITY OF MARATHON OFFICIAL REPORTED THE ENTIRE CITY OF
            MARATHON WAS UNDER 4 TO 5 FEET OF STORM TIDE.

&&

SD
Local storm report, Oct 24, 12:24 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1224 PM EDT MON OCT 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     STORM SURGE      KEY LARGO               25.11N 80.44W
10/24/2005  M0.00 FT         UPPER KEYS IN MONR FL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT THE STORM TIDE IS WASHING
            OVER US 1 BETWEEN MILE MARKER 113 AND 115, IN KEY LARGO.

&&

SD
Local storm report, Oct 24, 12:31 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1231 PM EDT MON OCT 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     DENSE FOG        MARATHON                24.71N 81.08W
10/24/2005                   MIDDLE KEYS IN MON FL   AIRPLANE PILOT

            A MARATHON CITY OFFICIAL REPORTED THAT THE OVERSEAS
            HIGHWAY IS UNDER WATER FROM MILE MARKER 48 TO

            59...HOWEVER ALSO MENTIONED WATER IS BEGINNING TO RECEED.

&&

SD

The office that day

Everything else NWS EYW issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 10:08 PM EDTTornado WarningEYW22 min
Oct 24, 12:38 AM EDTTornado WarningEYWMonroe52 min

Nearby

Wind Advisories in Florida, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.